Q. Is continuous twitching worrisome?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.

Hi doctor,

had intermittent twitching all over my body for the last two months. I finally went to see my GP and he ran a plethora of blood tests and said that my vitamin B12, iron, and vitamin D were all really low. Since starting my vitamin supplements two days ago, the twitching has subsided significantly. For the last two days or so, I have just been noticing minor twitching in my left hand that will happen three to four times a day for around 10 seconds. But, there is no weakness. I have been paranoid and freaking out for the past two months over life threatening neurological diseases like ALS. I also had a creatine kinase done and my levels were well within normal range. I am just wondering if this twitching continues, then is it something to be alarmed?

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology

Hi,

Welcome to icliniq.com.

I have gone through the provided details and understand your concerns.

  • It can be proved that your concern is really paranoid (no offense) and there is no substance for such thoughts. I mean to say that this is unfounded belief and there is no rational for at least today.
  • The reason against ALS (amyotrophic lateral sclerosis) or any other neurological disorder is they are unlikely to respond to vitamins and minerals, which is not in your case.
  • None of the disorder presents with isolated twitching at 25 years of age.
  • You did not mention any family history and I assume it is negative. This again goes in favor of no serious neurological disorder.
  • Twitching can be a normal symptom and occurs in almost 30% of young peoples. There is nothing abnormal with isolated twitching.
  • Any serious disorder will cause weakness which is absent in your case. I hope this assures you that there is nothing serious and there is an urgent need to put worries away.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

Thanks for the quick response. As I said the twitching has gotten better after starting my routine vitamin supplement. I was twitching all over before two months. It was over my hands, arms, tongue, legs, etc., which concerned me. There is no family history and no weakness. I just wanted to be re-assured that with my creatine kinase being normal along with my reflexes.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology

Hi,

Welcome back to icliniq.com.

  • Considering no family history, normal CPK level and no weakness you can get doubly assured that it is a simple twitching resulted from nutritional deficiency.
  • The only thing that I need to state here is to take care to prevent any such recurrences by eating healthy and incorporating all nutrients in your diet.
  • I mean to state that along with diet make stress management as a habit and never ignore it as far as possible.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Also Read Answers From:

Related Questions & Answers


Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full

Does vitamin deficiency cause twitching and tingling?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full >>


Answer: Hi, Welcome to icliniq.com. Vitamin B12 deficiency can cause subacute combined degeneration of the cord. So, the treatment is daily Vitamin B12 or Vitamin B complex supplementation for 12 weeks. Your vitamin D levels are also low. The treatment is Vitamin D capsules 60000 IU every Sunday for 12 ...  Read Full

Does Vitamin Deficiency Cause Premature Ejaculation?

Query: Hi doctor,I did a test. I got my results that my erection transmitter is 2.99, testosterone is 4.459. vitamins E, K, and C are also slightly low. Could this be the reason I have premature ejaculation? At times, I also have a weak erection after one ejaculation. What should I take to treat these? Tha...  Read Full >>


Dr. Seikhoo Bishnoi
Psychiatrist

Answer: Hello, Welcome to icliniq.com. The premature ejaculation occurs due to anxiety and hyperexcitation in most individuals. Altered testosterone levels are not the cause of early discharge. If you have the problem of premature ejaculation, then drugs like Dapoxetine can be used to delay the ejaculati...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: